MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE RT CUTTING BLOCK KIT - LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. VISIONAIRE RT CUTTING BLOCK KIT - LGNP; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number V0100023
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tka procedure, the femur needed to be downsized.It is unknown if there were any delays, but the procedure was successfully completed with an s&n backup device.No patient injuries reported.
 
Additional Manufacturer Narrative
It was reported that during a tka procedure, the femur needed to be downsized.It is unknown if there were any delays, but the procedure was successfully completed with an sn backup device.The affected visionaire cutting block, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.Our investigation including an engineering review by our visionaire team noted that after evaluation, it was determined that all alignment parameters were found to be within visionaire standards.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Ifu review yields that there exists instruction to revert to standard instrumentation if the user observes unsatisfactory performance of device.Risk assessment review noted the failure is appropriately managed by dfmea.No medical records were provided.Without supporting medical documentation, a thorough medical assessment cannot be performed.Some potential cause of the reported event could include but is not limited to the surgical technique used.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.We consider this investigation closed.

Brand Name
VISIONAIRE RT CUTTING BLOCK KIT - LGNP
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9337988
Report Number1020279-2019-04067
Device Sequence Number1734947
Product Code JWH
UDI-Device Identifier03596010653147
UDI-Public03596010653147
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0100023
Device Catalogue NumberV0100023
Device Lot Number00155837V1
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;